Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 134, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 17, 2015, 7:13 AM CDT for Lewis County, Missouri. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 7:13 AM CDT (12:13 UTC)
- Expired
- Jul 20, 2015, 12:00 PM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
434
WGUS43 KLSX 171213
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
713 AM CDT FRI JUL 17 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
North Fabius River near Ewing
.This Flood Warning is a result of 1.00 inch of rain over the basin during
the past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-181213-
/O.NEW.KLSX.FL.W.0134.150717T1213Z-150720T1700Z/
/EWNM7.1.ER.150717T1107Z.150718T0000Z.150719T1700Z.NO/
713 AM CDT FRI JUL 17 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* At 6:30 AM Friday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 13.6 feet by this
evening. The river will fall below flood stage Sunday early
afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/18 07/19 07/20 07/21 07/22
North Fabius River
Ewing 11.0 11.36 13.1 11.5 8.8 6.5 5.5
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$3 follow-up statements
790
WGUS43 KLSX 171608
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 AM CDT FRI JUL 17 2015
...Forecast flooding changed from Minor to Moderate severity for the
following river in Missouri...
North Fabius River near Ewing
.This Flood Warning is a result of recent heavy rain across the basin yesterday...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-181608-
/O.EXT.KLSX.FL.W.0134.000000T0000Z-150720T0130Z/
/EWNM7.2.ER.150717T1107Z.150717T1800Z.150719T0130Z.NO/
1108 AM CDT FRI JUL 17 2015
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The North Fabius River near Ewing
* At 10:30 AM Friday the stage was 13.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* The river is forecast to continue rising to near 14.0 feet by this
afternoon. The river will fall below flood stage tomorrow evening.
* Impact: At 14.0 feet...Left bank begins to flood near Monticello.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/18 07/19 07/20 07/21 07/22
North Fabius River
Ewing 11.0 13.00 12.7 9.6 7.5 6.2 5.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$297
WGUS83 KLSX 180123
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT FRI JUL 17 2015
...The flood warning continues for the following river in Missouri...
North Fabius River near Ewing
.This Flood Warning is a result of recent heavy rainfall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-190123-
/O.EXT.KLSX.FL.W.0134.000000T0000Z-150720T1930Z/
/EWNM7.2.ER.150717T1107Z.150718T0600Z.150719T1930Z.NO/
823 PM CDT FRI JUL 17 2015
The Flood Warning continues for
the North Fabius River near Ewing
* until Sunday afternoon.
* At 7:30 PM Friday the stage was 13.8 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 14.0 feet tonight and fall below
flood stage Sunday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/18 07/19 07/20 07/21 07/22
North Fabius River
Ewing 11.0 13.77 14.0 12.1 8.8 6.4 5.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$395
WGUS83 KLSX 181510
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 AM CDT SAT JUL 18 2015
...The flood warning is cancelled for the following river in Missouri...
North Fabius River near
...Ewing
Safety message:
Never drive any vehicle through flooded areas. The water may be too
deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-181540-
/O.CAN.KLSX.FL.W.0134.000000T0000Z-150720T1930Z/
/EWNM7.1.ER.150717T1107Z.150718T0300Z.150718T1345Z.NO/
1010 AM CDT SAT JUL 18 2015
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 9:30 AM Saturday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* The River fell below flood stage at 8:45 AM Saturday.
* The river will fall to near 9.0 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/19 07/20 07/21 07/22 07/23
North Fabius River
Ewing 11.0 10.73 9.0 9.3 10.0 8.7 6.9
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 17, 6:28 AM CDT, 45 minutes earlier.
Area forecast discussion, Jul 17, 6:28 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
628 AM CDT FRI JUL 17 2015
.SHORT TERM: (THROUGH LATE THIS AFTERNOON)
ISSUED AT 345 AM CDT FRI JUL 17 2015
(TODAY)
MAIN CONCERN TODAY WILL BE ON HEAT/HUMIDITY AND HEAT ADVISORY
HEADLINE. HEAT ADVISORY WAS EXPANDED PREDOMINANTLY TO THE WEST AND
NORTH TO INCLUDE ALL OF OUR CENTRAL AND NORTHEASTERN MISSOURI
COUNTIES AS WELL AS SEVERAL IN WEST-CENTRAL ILLINOIS AS THESE AREAS
ARE EXPECTED TO HIT 105+ THIS AFTERNOON. HIGHS TODAY ARE EXPECTED TO
BE IN THE LOW TO MID 90S OR JUST A BIT WARMER THAN YESTERDAY.
COMBINE THAT WITH DEWPOINTS IN THE LOW TO MID 70S YIELDS MAX HEAT
INDEX READINGS WITHIN THE ADVISORY AREA OF 105-108 DEGREES.
A WEAK IMPULSE WILL ALSO MOVE THROUGH THE AREA WITHIN ZONAL FLOW
ALOFT ALONG NORTHERN PERIPHERY OF ANTICYLCONE. ISOLATED
SHOWERS/STORMS LOOK POSSIBLE ACROSS CENTRAL PORTIONS OF THE CWFA
THIS MORNING AND EARLY AFTERNOON.
GOSSELIN
.LONG TERM: (TONIGHT THROUGH THURSDAY)
ISSUED AT 345 AM CDT FRI JUL 17 2015
HEAT IS THE PRIMARY FORECAST CONCERN THRU SUNDAY.
UPPER LEVEL RIDGE DOMINATING THE SOUTHERN CONUS WILL EXPAND ITS
INFLUENCE INTO OUR REGION TODAY AND PERSIST INTO SUNDAY...YIELDING
ONLY MINIMAL GROUND SUNDAY AFTERNOON. AT THE SURFACE...THIS WILL
EQUATE TO OUR REGION BEING IN A WARM SECTOR TYPE OF SETUP WITH
PERSISTENT S-SW FLOW UNTIL SUNDAY AFTERNOON WHEN A COLD FRONT WILL
MOVE THRU. CLOUDS AND PCPN CHANCES ARE EXPECTED TO BE MINIMAL UNTIL
SUNDAY WITH INCREASING CHANCES FROM THE NORTH THANKS TO THE FRONT.
ON THURSDAY...MOST AREAS ACROSS CENTRAL MO REACHED AROUND 100 HEAT
INDEX VALUES WITH SOME AREAS IN STL METRO REACHING AROUND 105 HEAT
INDEX VALUES. THIS IS IMPORTANT FOR CONSIDERING HEAT ADVISORY
LONGEVITY CRITERIA OF 100+ HEAT INDEX VALUES FOR 4 DAYS.
REFERENCE SHORT-TERM DISCUSSION ON FORECAST FOR TODAY.
THE DANGEROUS HEAT AND HUMIDITY WILL EXPAND FROM STL METRO AND AREAS
NORTH AND WEST TODAY TO THE ENTIRE AREA ON SATURDAY AND THEN
SHIFTING NEAR AND SOUTH OF INTERSTATE 70 ON SUNDAY...AND THESE AREAS
WILL HAVE HEAT ADVISORIES ISSUED FOR THEM. UNCERTAINTY INCREASES
SOMEWHAT DUE TO CLOUDS AND RAIN CHCS ON SUNDAY DUE TO AN APPROACHING
COLD FRONT WITH IT BEING THE GREATEST IN NORTHEAST MO AND CENTRAL
IL...AND THIS WILL PRECLUDE ANY HEAT HEADLINES ON SUNDAY AT THIS
TIME.
FOCUS THEN SHIFTS TO RAIN CHCS AND SEVERE POTENTIAL BY THE END OF
THE WEEKEND. PLENTY OF MOISTURE AND INSTABILITY WILL ONCE AGAIN
ACCOMPANY THE COLD FRONT ON SUNDAY AND WILL LEAD TO A RISK FOR
SEVERE TSRA...MAINLY AFTERNOON AND EVENING. IT APPEARS INCREASINGLY
LIKELY THAT RAIN WILL PERSIST INTO MONDAY NEAR OR JUST BEHIND THE
FRONT AS FOCUS THEN COULD SHIFT INTO A NEW FLOOD THREAT. ANOTHER
COLD FRONT COULD EDGE THE AREA TUESDAY CONTINUING RAIN CHANCES.
HOWEVER...HEADING INTO LATE NEXT WEEK...IT IS LOOKING LIKE ANOTHER
ROUND OF HEAT AS THE UPPER RIDGE REBUILDS OVERHEAD.
TES
&&
.AVIATION: (FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 623 AM CDT FRI JUL 17 2015
ISOLATED SHOWERS AND POSSIBLY A STORM COULD AFFECT THE I-70
CORRIDOR THIS MORNING/EARLY AFTERNOON. ADDED A VCSH GROUP FOR
METRO TERMINALS THIS MORNING TO ACCOUNT FOR FEW SHOWERS CURRENTLY
ON RADAR TRYING TO ADVECT EASTWARD. WILL WATCH THIS ACTIVITY OVER
THE NEXT FEW HOURS AND AMEND AS NECESSARY. OTHERWISE...HOT/HUMID
WEATHER AND VFR CONDITIONS IN STORE WITH SOUTHWEST WINDS AND SCT
CLOUDS THROUGH TONIGHT.
SPECIFICS FOR KSTL:
ISOLATED SHOWERS AND POSSIBLY A STORM COULD AFFECT THE TERMINAL THIS
MORNING/EARLY AFTERNOON. ADDED A VCSH GROUP THROUGH 1500 UTC TO
ACCOUNT FOR A FEW SHOWERS CURRENTLY ON RADAR TRYING TO ADVECT
EASTWARD TOWARD LAMBERT FIELD. WILL WATCH THIS ACTIVITY OVER THE
NEXT FEW HOURS AND AMEND AS NECESSARY. OTHERWISE...VFR CONDITIONS
EXPECTED OUTSIDE OF ANY POTENTIAL PRECIPITATION WITH SOUTHWEST
WINDS AND SCT CLOUDS THROUGH SATURDAY AFTERNOON.
GOSSELIN
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY FROM NOON SATURDAY TO 8 PM CDT SUNDAY FOR CRAWFORD
MO-IRON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE.
GENEVIEVE MO-WASHINGTON MO.
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR AUDRAIN MO-BOONE MO-
CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-
LINCOLN MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-ST. CHARLES
MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.
HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT SATURDAY FOR KNOX MO-
LEWIS MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
IL...HEAT ADVISORY FROM NOON SATURDAY TO 8 PM CDT SUNDAY FOR BOND IL-
CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-RANDOLPH IL-
WASHINGTON IL.
HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CALHOUN IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-ST. CLAIR IL.
HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT SATURDAY FOR ADAMS IL-
BROWN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Jul 17, 4:10 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 410 AM CDT FRI JUL 17 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 410 AM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT AND HUMIDITY IS EXPECTED FOR AREAS AROUND THE SAINT LOUIS METRO AREA AND AREAS TO THE NORTH AND WEST...WHERE A HEAT ADVISORY IS IN EFFECT. PLEASE CONSULT THE ADVISORY FOR ADDITIONAL INFORMATION. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER FROM LA GRANGE LOCK AND DAM TO THE CONFLUENCE OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS HEAT AND HUMIDITY IS EXPECTED TO CONTINUE UNTIL SUNDAY EVENING FOR MUCH OF THE AREA. A HEAT ADVISORY IS IN EFFECT. PLEASE CONSULT THE ADVISORY FOR ADDITIONAL INFORMATION. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS VARIOUS PARTS OF THE AREA FROM SATURDAY NIGHT THROUGH THURSDAY. MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:01 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 25 min |
| Jul 17, 10:50 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 11 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.